Alert archive / Virginia / Special Weather Statements in 2014
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 19, 2014, 8:40 PM EDT for Craig County, Virginia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 8:40 PM EDT (00:40 UTC)
- Expired
- Aug 19, 2014, 9:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
County Craig County, VA
The radar
The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
549 WWUS81 KRNK 200040 SPSRNK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 840 PM EDT TUE AUG 19 2014 VAZ018-022-023-200145- BOTETOURT VA-ROANOKE VA-CRAIG VA- 840 PM EDT TUE AUG 19 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA... NORTH CENTRAL ROANOKE COUNTY IN WEST CENTRAL VIRGINIA... SOUTHEASTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 945 PM EDT * AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SMALL...YET STRONG THUNDERSTORM JUST SOUTH OF NEW CASTLE...MOVING TO THE SOUTH AT 5 MPH. * VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... AND ABBOTT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3749 8013 3748 7998 3737 7998 3739 8018 TIME...MOT...LOC 0038Z 18DEG 5KT 3745 8008 $$ RAB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:17 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 19, 7:17 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 717 PM EDT TUE AUG 19 2014 .SYNOPSIS... A WEAK STATIONARY FRONT WILL REMAIN IN THE AREA THROUGH THE REST OF THE WEEK. UPPER LEVEL DISTURBANCES TRACKING EAST AND SOUTHEAST ACROSS THE BOUNDARY WILL BRING SCATTERED SHOWERS AND STORMS TO THE REGION EACH DAY. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 250 PM EDT TUESDAY... SHOTGUN PATTERN OF SHRA/ISOLATED TSRA CONTINUES LATE THIS AFTERNOON WITH LOCAL CONVERGENCE ZONES OVER THE SOUTH AND WEST PER MSAS MAKING FOR A FEW CLUSTERS OF HEAVIER RAINFALL. HOWEVER INSTABILITY RATHER WEAK WITH ANALYSIS SHOWING CAPES OF ONLY 500-1000 J/KG AND THIS COMBO WITH DRIER AIR ALOFT SHOULD LIMIT DEEP CONVECTION FOR THE MOST PART INTO THIS EVENING. STILL APPEARS POCKETS OF HEAVY RAIN THE MAIN CONCERN SO RUNNING WITH MOSTLY CHANCE POPS INTO THIS EVENING INCLUDING SPOTTY LIKELY POPS IN THE VERY NEAR TERM WHERE COVERAGE REMAINS BEST. EXPECT A GRADUAL DECREASE IN COVERAGE AFTER SUNSET WITH RESIDUAL OUTFLOW AND LOW LEVEL MOISTURE PERHAPS KEEPING LINGERING COVERAGE AROUND ESPCLY MOUNTAINS INTO LATE EVENING. OTRW WEAK SUBSIDENCE AND LOSS OF HEATING SHOULD MAKE FOR A PERIOD OF LITTLE POP FROM LATE EVENING INTO THE EARLY MORNING HOURS BEFORE SHORTWAVE ENERGY FROM THE NW APPROACHES LATE. GUIDANCE DIFFERING ON TIMING OF ARRIVAL OF THE LEADING AXIS OF DEEPER MOISTURE BUT MOST SHOW SOME WEAK WESTERN SLOPE CONVERGENCE AND INSTABILITY TOWARD DAYBREAK. THIS SUPPORTS RETURNING CHANCE POPS OVER THE FAR WEST LATE BUT LITTLE OUT TOWARD THE BLUE RIDGE AND POINTS EAST. OTRW MAINLY PC WITH PATCHY FOG AROUND AGAIN AND LOWS MOSTLY IN THE 60S. NEXT MID LEVEL WAVE SLIDES EAST AND CROSSES THE REGION FROM THE WEST UNDER THE NEXT PASSING 5H TROUGH WELL TO THE NORTH WEDNESDAY. BEST SUPPORT/DYNAMICS SLIPS TO THE NORTH WHILE A TRAILING VORT LOBE WORKS EAST OF THE BLUE LATER IN THE AFTERNOON. APPEARS BETTER INSTABILITY PER MORE INSOLATION WOULD SUPPORT SOME SORT OF BROKEN BAND OF SHRA/TSRA EITHER SLIDING ACROSS OR DEVELOPING ALONG THE BLUE RIDGE AND MOVING EAST DURING THE AFTERNOON. WITH BETTER HEATING...TRENDING TOWARD THE SLOWER 12Z ECMWF SOLUTION WHICH WOULD HAVE MOST COVERAGE JUST ARRIVING IN THE WEST MORNING/EARLY AFTERNOON AND THEN ALONG AND EASTWARD FROM THE BLUE RIDGE LATER IN THE DAY. HOWEVER WILL HOLD ON GOING ANY HIGHER THAN DECENT CHANCE POPS AT THIS POINT GIVEN UNCERTAINTY BUT PERHAPS ENOUGH OF A MID LEVEL JET AND STRONG LAPSE RATES TO SUPPORT AN ISOLATED SEVERE THREAT MAINLY NORTH/EAST. KEPT HIGHS CLOSER TO THE WARMER MAV MOS EAST AND A BLEND OF THE MET/MAV AND 2M ECMWF VALUES WEST WHERE LIKELY MORE CLOUDS/SHRA EARLIER. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 355 PM EDT TUESDAY... SHORT WAVE IS EXPECTED TO EXIT TO THE EAST DURING THE EVENING AND SHOULD ALLOW A MAINLY DRY NIGHT FOR THE REGION...ASIDE FROM MAYBE SOME LINGERING UPSLOPE AIDED SHOWERS IN THE FAR WEST. MOST LIKELY THIS WAVE WILL BE TAKING AN AREA OF ZONE OF SCATTERED CONVECTION EAST OF THE FCST AREA BY EVENING...BUT LEFT SOME LOW CHANCE POPS IN FAR EAST DURING THE EVENING IN CASE THIS SLOWS DOWN. TIMING SUBTLE WAVES IS TRICKY AND MOST MODELS IMPLY ANOTHER WEAK ONE COULD ARRIVE BY THURSDAY MORNING TO KEEP SOME LINGERING SHOWERS AND MAYBE EVEN A THUNDERSTORM IN THE WEST. NAM SOUNDINGS SHOW CONTINUE INSTABILITY OVERNIGHT SO DONT WANT TO RULE THAT OUT...BUT MORE SIGNIFICANT WAVE ARRIVES LATE IN THE DAY THURS TO EARLY EVENING FOR MUCH BETTER CHANCE FOR WIDESPREAD OR ORGANIZED CONVECTION...MAINLY IN THE WEST BUT SOME ACTIVITY COULD SPREAD INTO PIEDMONT DESPITE NW FLOW GIVEN UPPER SUPPORT. DONT SEE ENOUGH INSTABILITY TO SUPPORT MUCH SEVERE THREAT REACHING INTO AREA...UNLESS TIMING IS A LITTLE FASTER BUT COULD BE ORGANIZED LINE OR BOW ECHO TYPE STRUCTURES COMING THROUGH OHIO VALLEY AND INTO WV SO WILL NEED TO KEEP AN EYE ON. MORE CONCERNED ABOUT HIGHRAINFALL RATES AND SOME AREAS GETTING MORE THAN ONE ROUND OF SHOWER/THUNDERSTORM ACTIVITY...BUT CONFIDENCE NOT HIGH ENOUGH YET TO CONSIDER ANY KIND OF HEADLINE FOR FLOOD POTENTIAL....WHICH WOULD BE CONFINED TO WESTERN SLOPES OF APPALACHIANS. FRIDAY COULD BE A REPEAT IN SOME REGARDS...BUT AT THIS POINT UPSTREAM SHORT WAVE NOT LOOKING AS POTENT...IF ANYTHING AT ALL. STILL COULD BE DIURNAL CONVECTION...AGAIN MAINLY WEST WITH NW FLOW. AS PATTERN AMPLIFIES...MORE LIKEY FRI NIGHT AND INTO SAT...BACK DOOR FRONT COULD SNEAK DOWN FROM NORTHEAST...BUT LOOKS LIKE THAT WILL HOLD OFF UNTIL OVERNIGHT. THUS HAVE KEPT TEMPERATURE WARM AGAIN FOR FRIDAY BUT STILL UNDER GFS MOS DUE TO LIKELY LOTS OF CLOUD COVER. TRENDING UP THOUGH FROM PREV FCST SINCE BACK DOOR FRONT IS EXPECTED AFTER DAY TIME. MAY NOT BE QUITE AS WARM AS THURSDAY THOUGH...WHERE HAVE LOWER 90S GOING IN EAST WITH MORE SUNSHINE AND DOWNSLOPE. GOING CLOSER TO ECMWF GUIDANCE FOR HIGHS BOTH THURS AND FRIDAY AS GFS HAS MID 90S THURSDAY AND LOWER 90S FRI IN PIEDMONT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 130 PM EDT TUESDAY... THE WEEKEND THROUGH EARLY NEXT WEEK WILL BE CHARACTERIZED BY THE BATTLE BETWEEN LARGE UPPER RIDGE TO OUR WEST TRYING TO BUILD INTO SOUTHERN APPALACHIANS...WHILE TROUGH OFF NEW ENGLAND COAST DEEPENS WHILE CLOSING OFF AND CONTINUES TO APPEAR THAT IT WILL SET UP CLOSE ENOUGH TO COAST TO PUSH BACK DOOR FRONT THROUGH AND WELL SOUTH OF THE AREA THROUGH THE WEEKEND...BEFORE LIKELY WEAKENING AND ALLOWING MORE INFLUENCE OF THE RIDGE TO BE FELT BY TUES...ESPECIALLY ACROSS WESTERN PARTS OF THE AREA IF WEAK/SHALLOW BOUNDARY LAYER WEDGE IS IN PLACE EARLY IN THE DAY BEFORE MIXING OUT OVER THE EAST. WHILE SURFACE WEDGE FRONT MAY BE WELL TO THE SOUTH DURING MUCH OF THIS PERIOD...WITH STRONGEST SOUTHWARD PUSH ON SATURDAY...THE 850 BOUNDARY AND MOST LIKELY TRACK FOR UPPER S/WV ENERGY FROM THE NW IS LIKELY TO BE RIGHT OVER THE BLACKSBURG FORECAST AREA...AND THUS GOOD CHANCE FOR SHOWERS/THUNDERSTORMS THROUGH THIS ENTIRE PERIOD. TIMING MOST LIKELY WINDOWS REMAINS TRICKY...AS MANY OF THESE WAVES ARE STRONGLY INFLUENCE BY CONVECTIVE COMPLEXES THAT WILL DEVELOP WELL UPSTREAM. LIKE THE TRENDS OVERALL THAT 12Z GFS IS TAKING...NOT ONLY WITH RETURN TO SHARPER AMPLITUDE PATTERN...BUT IDEA OF TWO DISTINCT WAVES HEADING FOR THE WESTERN PART OF OUR FORECAST AREA...ONE SATURDAY AND ANOTHER ONE SUNDAY. EXACT TIMES MAY HELP DETERMINE IF THERE WILL BE ENOUGH INSTABILITY...WHICH WOULD LIKELY BE LIMITED TO THE FAR WEST NEAR EDGE OF WEDGE BOUNDARY...BUT PERHAPS THE BIGGER CONCERN IS RAINFALL THAT IS LIKELY TO IMPACT THE SAME AREAS AT LEAST A COUPLE OF DAYS IN A ROW. THERE COULD BE ANOTHER WAVE FOR MONDAY...BUT AS RIDGE ATTEMPTS TO BUILD IN AND TROUGH TO THE EAST AND ASSOCIATED WEDGE WEAKEN WHAT MAY TEND TO OCCUR IS MORE DIURNAL POP-UP CONVECTION ALONG AND NEAR THE WESTERN PERIPHERY OF THE WEDGE BOUNDARY IN OUR WESTERN FORECAST AREA AS THE ATMOS DESTABILIZES MORE. BY TUESDAY THE SUPPORT TO KEEP WEDGE IN PLACE SHOULD BE WEAKENING AS TROUGH LIFTS AND SFC HIGH SHIFTS MORE EAST OF THE AREA...AND OVERALL IT LOOKS A LITTLE DRIER...BUT NOT SURE ALL POPS CAN BE REMOVED. GIVEN PATTERN WE'VE BEEN IN...REALLY DON'T HAVE CONFIDENCE TO DRY IT OUT OR WARM IT UP TOO FAST...SO WILL LEAN TOWARD STRONGER INFLUENCE OF THE WEDGE THROUGH THIS PERIOD AND BETTER CHANCES FOR PRECIP...WHICH WILL HELP STRENGTHEN THE WEDGE TOO. UNDERCUT EVEN COOLER ECMWF A LITTLE BIT FOR HIGHS...WITH A BIT MORE WARMING FOR TUESDAY. BUT IN THE FAR SOUTHWEST THINGS MAY BE ABLE TO WARM UP VERY QUICKLY A DAY OR TWO EARLIER THAN THIS IF THE WEDGE CAN BREAK AND SOME OF THE INFLUENCE OF THE BIG UPPER RIDGE CAN BE REALIZED. THIS WILL EVENTUALLY RESULT IN A SIGNIFICANT WARM UP FOR OUR ENTIRE AREA...BUT AM THINKING IT WILL NOT COME UNTIL MIDDLE OF NEXT WEEK. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... AS OF 700 PM EDT TUESDAY... STAGNANT WEATHER PATTERN CONTINUES INTO TONIGHT AS CLOSED UPPER LOW SLOWLY WORKS THROUGH THE GREAT LAKES REGION AND A STALLED FRONT MEANDERS IN OUR VICINITY AT THE SURFACE. ANOTHER PULSE OF SHORT WAVE ENERGY IS ROTATING THROUGH THE FLOW AND WILL INTERACT WITH LOW LEVEL INSTABILITY TO TRIGGER SOME DIURNAL SHOWERS AND THUNDERSTORMS. RADAR DISPLAYING A FEW STRONG CELLS OVER THE ALLEGHANY HIGHLANDS AND NORTH CAROLINA FOOTHILLS AT 7P/23Z. THESE STORMS ARE TRACKING SLOWLY TO THE SOUTHEAST. THE ALLEGHANY HIGHLAND STORM IS TRACKING TOWARDS KLYH AND COULD IMPACT TRAFFIC AFTER 9P/1Z FOR A FEW HOURS. IF THIS RAIN DOES MAKE IT TO LYH THIS EVENING...OVERNIGHT LIFR FOG/LOW CLOUDS LIKELY. ELSEWHERE...CLOUDS ARE THINNING THIS EVENING BUT WILL OVER TAKE THE AREA THROUGH THE NIGHT. KEPT MAJORITY OF THE CEILINGS VFR OVERNIGHT BUT WITH A MOIST BOUNDARY LAYER...ADDED MVFR CLOUDS/PATCHY FOG TOWARDS DAY BREAK. LOW CLOUDS AND FOG MAY HANG AROUND INTO MID MORNING THEN LIFT TO VFR BY THE AFTERNOON. WITH MORE SUN...INSTABILITIES WILL INCREASE WITH SCATTERED THUNDERSTORMS ACTIVITY IN THE AFTERNOON AND EVENING HOURS. WINDS OVERNIGHT WILL REMAIN LIGHT AND VARIABLE THEN BECOME SOUTHWEST 6-10KTS DURING THE AFTERNOON. EXTENDED AVIATION... AVIATION CONDITIONS WILL CONTINUE TO BE UNSETTLED AND VARIABLE FOR THE NEXT FEW DAYS AS THE PATTERN REMAINS SLUGGISH WITH WAVES OF ENERGY MOVING THROUGH WITH A LOT OF MOISTURE TO WORK WITH. THERE WILL BE A DIURNAL FLAVOR TO THINGS WITH LOW CLOUDS AND FOG AT NIGHT WITH IFR/LIFR THEN SOME AFTERNOON SHOWERS AND THUNDERSTORMS. BEST CHANCE FOR VFR WILL BE LATE MORNING TO EARLY AFTERNOON AFTER FOG/LOW CLOUDS BURN OFF AND BEFORE CONVECTION BEGINS. WILL ALSO HAVE TO WATCH FOR POSSIBILITY OF CONVECTION DEVELOPING UPSTREAM AND AFFECTING TAF SITES AT NIGHT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF/SK NEAR TERM...JH SHORT TERM...SK LONG TERM...SK AVIATION...MBS/RCS
Hazardous weather outlook, Aug 19, 3:43 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT TUE AUG 19 2014 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-201945- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 343 PM EDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. CLUSTERS OF SHOWERS AND THUNDERSTORMS MAY RESULT IN AREAS OF LOCALLY HEAVY RAINFALL INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODIC UPPER LEVEL DISTURBANCES MAY BRING ROUNDS OF SHOWERS AND STRONGER THUNDERSTORMS CONTAINING HEAVY RAINFALL FROM WEDNESDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-201945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 343 PM EDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PASSING UPPER LEVEL DISTURBANCES MAY BRING A ROUND OR TWO OF STRONGER THUNDERSTORMS CONTAINING HEAVY RAINFALL FROM WEDNESDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 4:32 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT TUE AUG 19 2014
VAZ011-WVZ044-192130-
GILES VA-MONROE WV-
432 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
EXTREME SOUTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 530 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR KIMBALLTON...MOVING TO THE SOUTHEAST AT
15 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWPORT...
PEMBROKE...
PEARISBURG...
NARROWS...
MOUNTAIN LAKE...
AND KIMBALLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3734 8044 3731 8043 3727 8051 3726 8057
3722 8067 3721 8069 3736 8085 3747 8069
TIME...MOT...LOC 2028Z 314DEG 12KT 3739 8071
RABSpecial weather statement, Aug 19, 4:36 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT TUE AUG 19 2014
VAZ020-192130-
BATH VA-
436 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 530 PM EDT
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BURNSVILLE...MOVING TO THE SOUTHEAST AT
15 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WARM SPRINGS...
MILLBORO...
YOST...
NIMROD HALL...
AND BURNSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3811 7948 3810 7949 3809 7949 3809 7948
3808 7948 3803 7951 3793 7961 3788 7965
3814 7989 3823 7972
TIME...MOT...LOC 2034Z 314DEG 11KT 3815 7971
RABSpecial weather statement, Aug 19, 5:46 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT TUE AUG 19 2014
VAZ019-020-023-024-192245-
BATH VA-ALLEGHANY VA-BOTETOURT VA-ROCKBRIDGE VA-
546 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
CENTRAL AND EASTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 645 PM EDT
* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VESUVIUS...TO
CARLOOVER...TO JUST NORTH OF COVINGTON...MOVING TO THE SOUTHEAST AT 25 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 30 MPH WILL
ALSO BE POSSIBLE WITH THESE THUNDERSTORMS.
* LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
COLLIERSTOWN...
BUENA VISTA CITY...
COVINGTON CITY...
AND CLIFTON FORGE CITY.
THIS INCLUDES VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3798 7930 3792 7919 3789 7915 3786 7915
3780 7918 3779 7920 3781 7923 3779 7927
3766 7935 3762 7943 3761 8000 3794 8008
3800 8000
TIME...MOT...LOC 2141Z 312DEG 20KT 3793 7914 3790 7991
RABSpecial weather statement, Aug 19, 6:09 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT TUE AUG 19 2014
NCZ003-VAZ032-192315-
SURRY NC-PATRICK VA-
609 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 715 PM EDT
* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROARING GAP
TO NEAR ARARAT...MOVING TO THE EAST AT 20 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY
HEAVY RAINFALL.
* LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
MOUNTAIN PARK...
DOBSON...
BOTTOM...
AND WESTFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3629 8087 3633 8087 3634 8090 3636 8091
3637 8093 3641 8096 3642 8096 3644 8097
3656 8068 3656 8061 3659 8061 3662 8054
3651 8044 3645 8045 3627 8086
TIME...MOT...LOC 2207Z 253DEG 16KT 3644 8092 3662 8052
RABSpecial weather statement, Aug 19, 7:24 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 PM EDT TUE AUG 19 2014
NCZ019-020-200030-
YADKIN NC-WILKES NC-
724 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 830 PM EDT
* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BOONVILLE...MOVING TO THE SOUTHEAST AT
25 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. WIND
GUSTS TO 30 MPH ARE ALSO POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
BOONVILLE...
RONDA...
HUNTSVILLE...
AND LONE HICKORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3605 8080 3623 8118 3638 8097 3635 8090
3633 8087 3624 8087 3625 8081 3625 8080
3627 8078 3626 8075 3628 8074 3627 8073
3627 8068 3625 8067 3626 8065 3617 8044
3614 8044 3612 8046 3611 8051 3605 8050
TIME...MOT...LOC 2321Z 309DEG 20KT 3624 8070
RABSpecial weather statement, Aug 19, 8:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 840 PM EDT TUE AUG 19 2014 VAZ018-022-023-200145- BOTETOURT VA-ROANOKE VA-CRAIG VA- 840 PM EDT TUE AUG 19 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA... NORTH CENTRAL ROANOKE COUNTY IN WEST CENTRAL VIRGINIA... SOUTHEASTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 945 PM EDT * AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SMALL...YET STRONG THUNDERSTORM JUST SOUTH OF NEW CASTLE...MOVING TO THE SOUTH AT 5 MPH. * VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... AND ABBOTT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3749 8013 3748 7998 3737 7998 3739 8018 TIME...MOT...LOC 0038Z 18DEG 5KT 3745 8008 RAB
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:18 PM EDT | Special Weather Statement | RNK | Bedford | 42 min |
| Aug 20, 2:35 PM EDT | Special Weather Statement | RNK | Pittsylvania | 25 min |
| Aug 19, 8:06 PM EDT | Areal Flood Advisory | RNK | Wilkes | 114 min |
Nearby
Special Weather Statements in Virginia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.